Advances in Differential Equations
- Adv. Differential Equations
- Volume 14, Number 9/10 (2009), 943-962.
Canards and bifurcation delays of spatially homogeneous and inhomogeneous types in reaction-diffusion equations
In ordinary differential equations of singular perturbation type, the dynamics of solutions near saddle-node bifurcations of equilibria are rich. Canard solutions can arise, which, after spending time near an attracting equilibrium, stay near a repelling branch of equilibria for long intervals of time before finally returning to a neighborhood of the attracting equilibrium (or of another attracting state). As a result, canard solutions exhibit bifurcation delay. In this article, we analyze some linear and nonlinear reaction-diffusion equations of singular perturbation type, showing that solutions of these systems also exhibit bifurcation delay and are, hence, canards. Moreover, it is shown for both the linear and the nonlinear equations that the exit time may be either spatially homogeneous or spatially inhomogeneous, depending on the magnitude of the diffusivity.
Adv. Differential Equations, Volume 14, Number 9/10 (2009), 943-962.
First available in Project Euclid: 18 December 2012
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
De Maesschalck, Peter; Popović, Nikola; Kaper, Tasso J. Canards and bifurcation delays of spatially homogeneous and inhomogeneous types in reaction-diffusion equations. Adv. Differential Equations 14 (2009), no. 9/10, 943--962. https://projecteuclid.org/euclid.ade/1355863335